Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Took amoxicillin. Frequent bowel movements and noticing yellow stool. Normal?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 154 Questions
Question
age23 6.0ft 153lb I took amoxicillin for a few days i just stop taking it for twodays now my bile movments is frequent and i notice yellow stool today
Posted Thu, 26 Apr 2012 in Digestion and Bowels
 
 
Answered by Dr. Geeta Sundar 1 hour later
Hi,

Thanks for the query.

You say you took amoxicillin for two days and then have stopped since two days.

Do you mean you have frequent bowel movement? – you mentioned you have frequent bile movements with yellow stools.

Yes, amoxycillin can irritate gastric mucosa and can lead to loose motion.
Please take prebiotic enriched yoghurt and an over the counter –loperamide with antacids twice a day for two days. These symptoms usually resolve by itself and you should be fine.

Hope I have answered your query. If you have any further queries please revert to me, I will be available to help you further. Please accept my answer if you do not have follow up queries.

Regards
Above answer was peer-reviewed by
 
Follow-up: Took amoxicillin. Frequent bowel movements and noticing yellow stool. Normal? 34 minutes later
The reason why I took Amoxicillin for sore throat and it cleared up. I'm not in pain I feel fine its just that I have some Gas and sometimes the feeling of using the bathroom once a day everyday for the past few days which it not my usual cycle. I don't have full diarrhea it was in between soft and loose stool. The Yellow stool started today which really scared me thinking it was a bigger problem. I will take something with antacids.
 
 
Answered by Dr. Geeta Sundar 8 minutes later
Hi,
I would like to reassure you that the frequent stools and flatulence are a side effect of amoxycillin. Do remember to take the yoghurt and antacids as I had suggested earlier. The yellow stools are a normal variation and it is nothing that you need to worry about.
Amoxycillin when taken over the long term (> 15 days) can lead to 'biliary stasis'(a condition characterized by accumulation of bile) leads to colourless stools.
I hope I have answered your query. Please accept my answer if you have no further queries.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions